Vyvanse (60mg) for 10 Years

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Vyvanse (60mg) for 10 Years

Viewing 3 reply threads
  • Author
    Posts
    • #107953
      weo
      Participant

      Hi,
      I am a 24 year old male with ADHD and have been prescribed Vyvanse 60 mg for 10 years. Adderall 10 mg for when the vyvanse starts to decress the little to no effects I know feel. Years ago vyvanse use to make me stay focused and able to complete all my tasks. Prior to that I was on concerta which at the time gave me insomnia even when taking it at 5am. Now that I’m older and my life is getting very busy and disorganized while being in in a Doctorate program to dispense meds one day.

      Are there any suggestions that I can bring up to my doctor to help ID if it’s prolonged use or dose. Yes, Vyvanss comes as 7o mg capsule but it almost feels like Vyvanse just gave up on my bosy. Any suggests regarding what stimulant drug or drug combo would work in someone like me.

      Thank you for your comments

    • #107959
      Domaingeek
      Participant

      What up student? I’ve been on ADHD meds since Ive been 7 years old and I’ve been on all that. Here are a few suggestions, go a day without taking meds maybe even two days…that way the meds still in ur system so u won’t experience withdrawals….but also so you can regain low tolerance and then take the meds again…the other suggestions are to take cbd oils…I’ve been doing that for the past three weeks with the ADHD meds and I like the effects….it’s a long term solution to get off ADHD meds…or at least it should be…I hope this helps. If you want any links to trusted cbd oils, let me know.

      • This reply was modified 1 year, 10 months ago by Domaingeek.
    • #108028
      General Chow
      Participant

      You need to take a break from prescription use. The biggest mistake I made during graduate school is not taking a semester off to recover from my medication. You need to eliminate your use for a long period in order to diminish your tolerance. At the very least, limit your usage to the weekdays, and abstain during holidays, breaks, etc. Your body is telling you it’s had “enough”. It’s tired of filtering drugs out of your body, and it’s definitely struggling to deal with the drug and it’s symptoms, especially given the depletion of damage-reducing and preventing nutrients necessary to keep your body from decaying such as magnesium, iron, and zinc.

      By the way, magnesium is the most effective mineral for sleeping. You need it. Pumpkin seeds are the best source.

      From my experience, and I know this is hard thing to do, but you need to start planning for the long-term. You can’t stay on these drugs forever. Is it feasible for you to complete day-to-day tasks without vyvanse? It might have to be. 60 mg of Vyvanse and 10 mg of adderall is alot. I’m not telling you this to scare you. I am a male approaching 30 and I can feel the effects of prescription use on my body. I know something is wrong. I have limited my use to fridays, so I can get all the work done that requires the most focus, and then use the weekend to recover.

    • #108051
      Penny Williams
      Keymaster

      There could be some insights as to why the medication stoped working well for you in this article:

      Is Burn Rate Making Your ADHD Medications Less Effective?

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 3 reply threads

You must be logged in to reply to this topic.